Seizurehead is back again…frack

I’ve been doing well for so long and now it’s baaaaaack! 😦

I am very happy to be on monotherapy, it’s a goal that many epileptics strive for and I have done quite well on just one drug. However, I switched from my wonder-drug (Lamictal) to the recently released generic. No bother right? I’ve switched from Tenormin to Atenolol & from Ortho-Tri-Cyclen to the generic du jour (thanks McKesson) without a problem. I work in a pharmacy I know that they are equivalent, I was actually excited about the generic coming out.

Yeah, not so much. I didn’t even just switch outright. I take two 100mg tablets twice daily (the 200mg ones are far to big). So I went with one brand and one generic at the same time for several days. That was just because I still had some of the brand and I wanted to make sure the transmission went smoothly.

Thursday was my first day on just the generic, so Friday made it my first full day. Friday morning I broke a bowl when I had a myoclonic jerk and the bowl fell on the floor. I finished getting ready and went to my internist only to be diagnosed with asthmatic bronchitis (right before I leave for Europe). While in my amazing internist’s office, I managed to throw my phone across the floor. Luckily it only has a few scratches & isn’t damaged at least as far as I can tell.

I called my neurologist’s office and explained what was going on. The doctor had just left but his nurse called him and he actually returned my call himself in under 5 minutes. (I dare you to try calling your doctor for something; you’ll be lucky to get a call back from the nurse or lord help you the P.A. the next day.)

He told me to immediately switch back to the brand that obviously the generic wasn’t working for me for some reason and called in some emergency orally disintegrating Klonopin. (That drug stops the myoclonics and hopefully will stop a grand mal from occurring.) He was worried that the myoclonics were a precursor to the full grand mals and wanted to stop that if at all possible.

I missed my final exams which really is a pain in the ass. Now in addition to getting ready for Europe, I have to take those exams. The worst part about taking the exams late is that when this stuff happens my mind is even more of a sieve than usual. I just know I’m not going to do well on them. I would have just gone in to take them, but I was seriously worried about falling down on the floor convulsing.

Everyone thinks it’s so great that I get a few extra days to study for them, but it’s really not. With the Klonopin going through my system I can barely focus and can’t study at all. I’m afraid to stop taking the Klonopin because I don’t want the myoclonics to start back up.

Yes, this is a pity party thrown just for moi, but screw it. It’s my blog and the 3 of you who will actually read it have heard about most of this already.

Advertisements

About SP

Recovering pharmacy technician, History BA, wife to a workaholic, mommy to one pup and two boys, epileptic, vegetarian. I've got a mouth like a sailor & find myself becoming more cynical & more liberal all the time.
This entry was posted in Uncategorized and tagged . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s